Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 10, 2010, 2:55 PM MDT for 5 counties in Colorado. It took effect at May 11, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 2:55 PM MDT (20:55 UTC)
- In effect from
- May 11, 2010, 11:00 AM MDT
- Expired
- May 11, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WWUS85 KPUB 102055 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT MON MAY 10 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... ...A RED FLAG WARNING IS ALSO IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TUESDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR TODAY. IN ADDITION...A RED FLAG WARNING HAS BEEN ISSUED FOR THE SAME AREA TUESDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS IN THE SAN LUIS VALLEY CONTINUE THIS AFTERNOON AND EVENING...WITH RELATIVE HUMIDITY GENERALLY BELOW 15 PERCENT...AND WIND GUSTS IN THE 30 TO 40 MPH RANGE. COMBINED WITH THE DRY FUELS...THIS HAS CREATED CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. WINDS ARE EXPECTED TO INCREASE AGAIN ON TUESDAY...COMBINING WITH DRY CONDITIONS FOR ANOTHER DAY OF CRITICAL FIRE WEATHER. COZ224-111300- /O.UPG.KPUB.FW.A.0011.100511T1700Z-100512T0200Z/ /O.NEW.KPUB.FW.W.0019.100511T1700Z-100512T0200Z/ /O.CON.KPUB.FW.W.0018.000000T0000Z-100511T0200Z/ SAN LUIS VALLEY- 255 PM MDT MON MAY 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH FOR TUESDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 GUSTY WEST WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE SAN LUIS VALLEY ON TUESDAY. WINDS COULD GUST AS HIGH AS 50 MPH AND HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON. COMBINED WITH THE DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS ON TUESDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SR
2 follow-up statements
925 WWUS85 KPUB 110149 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 749 PM MDT MON MAY 10 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TUESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SAN LUIS VALLEY TUESDAY AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE ONCE AGAIN EXPECTED ON TUESDAY...AS WINDS ARE EXPECTED TO INCREASE AGAIN...COMBINING WITH DRY CONDITIONS AND RECEPTIVE FUELS. COZ224-111800- /O.EXP.KPUB.FW.W.0018.000000T0000Z-100511T0200Z/ /O.CON.KPUB.FW.W.0019.100511T1700Z-100512T0200Z/ SAN LUIS VALLEY- 749 PM MDT MON MAY 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 GUSTY WEST WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE SAN LUIS VALLEY ON TUESDAY. WINDS COULD GUST AS HIGH AS 50 MPH AND HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON. COMBINED WITH THE DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
467 WWUS85 KPUB 111028 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 428 AM MDT TUE MAY 11 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SAN LUIS VALLEY FROM LATE THIS MORNING THROUGH THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE ONCE AGAIN EXPECTED AS WINDS INCREASE...AND COMBINE WITH THE DRY CONDITIONS AND RECEPTIVE FUELS. COZ224-120200- /O.CON.KPUB.FW.W.0019.100511T1700Z-100512T0200Z/ SAN LUIS VALLEY- 428 AM MDT TUE MAY 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 GUSTY SOUTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE SAN LUIS VALLEY TODAY. WINDS COULD GUST AS HIGH AS 50 MPH AND HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON. COMBINED WITH THE DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 10, 8:58 AM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 10, 8:58 AM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 858 AM MDT MON MAY 10 2010 .UPDATE... HAVE UPDATED THE FIRST PERIOD OF THE FORECAST TO ELIMINATE POPS OVER THE PLAINS THIS MORNING...WHERE SKIES ARE GENERALLY CLEAR. A FEW SHWRS...ALONG WITH A FEW LTG STRIKES...ARE CURRENTLY MOVING TOWARD THE SAWATCH RANGE SO WILL LEAVE ISOLD-SCT POPS THERE. ALSO REMOVED POPS FROM THE SERN PLAINS THIS AFTERNOON...WITH CURRENT SYSTEM AFFECTING MAINLY THE NORTHERN ZONES. ROSE && .PREV DISCUSSION... /ISSUED 514 AM MDT MON MAY 10 2010/ SHORT TERM... (TODAY AND TONIGHT) SEVERAL SHORT-TERM METEOROLOGICAL CONCERNS INCLUDING BUT NOT LIMITED TO THE CONTINUED FIRE WEATHER THREAT FOR THE SAN LUIS VALLEY (FIRE WEATHER ZONE 224) FROM LATE THIS MORNING INTO THIS EVENING...SOME LOW CLOUDS OVER FAR EASTERN SECTIONS THIS MORNING...TEMPERATURES(INCLUDING THE POTENTIAL FOR SOME FREEZING TEMPERATURES OVER PORTIONS OF NORTHERN EL PASO COUNTY FROM LATER TONIGHT INTO EARLY TUESDAY MORNING)...POPS AND GUSTY WINDS. CWFA CURRENTLY NOTING SOME LOW CLOUDS OVER FAR EASTERN SECTIONS...VARIABLE CLOUDS MAINLY WESTERN SECTIONS...MILD EARLY MORNING TEMPERATURES AND SOME HIGHER ELEVATION GUSTY WINDS. RECENT SHORT-TERM COMPUTER MODELS...REAL-TIME DATA AND FORECAST MODEL SOUNDINGS INDICATE THAT CLOSED UPPER LOW LOCATED OVER SOUTHEASTERN UTAH AT 12Z THIS MORNING WILL SHIFT TO JUST SOUTH OF WALSENBURG BY 19Z THIS AFTERNOON BEFORE PUSHING INTO WESTERN KANSAS BY 00Z TUESDAY. SURFACE LOW CENTERED OVER NORTHEASTERN COLORADO EARLY THIS MORNING IS PROJECTED TO DEEPEN AND SHIFT INTO FAR WEST-CENTRAL KANSAS AROUND NOON/EARLY AFTERNOON TODAY AND THEN PUSH WELL EAST OF THE CWFA TONIGHT. ALSO...WILL ALSO PAINT SOME LOW CLOUDS IN GRIDS/ZONES OVER PORTIONS OF ZONES 96/98 AND 99 INTO THIS MORNING. AS THIS SYSTEM MOVES ACROSS THE REGION TODAY...EXPECT GUSTY WINDS THROUGH THIS EVENING...WITH SEVERAL AREAS EXPERIENCING WIND GUSTS TO AROUND OR SLIGHTLY OVER 50 MPH AT TIMES. LOCALLY HIGHER GUSTS WILL BE POSSIBLE OVER SELECT HIGHER TERRAIN AREAS. WINDS ARE EXPECTED TO TAPER OFF TONIGHT...ESPECIALLY AS ONE NEARS SUNRISE TUESDAY. WILL CONTINUE WITH THE INHERITED RED FLAG WARNING WHICH WILL BE IN EFFECT FROM 17Z TODAY TO 02Z TUESDAY FOR FIRE WEATHER ZONE 224(SAN LUIS VALLEY) DUE TO THE LOW RELATIVE HUMIDITIES...GUSTY WINDS AND CONTINUED EXISTING DRY FUELS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER PRIMARILY THE WESTERN AND CENTRAL MOUNTAINS AND NORTHERN AND EASTERN SECTIONS OF THE CWFA TODAY AND TONIGHT. AT THIS TIME...IT APPEARS THAT THE HIGHEST POTENTIAL FOR A STRONGER THUNDERSTORM WOULD BE OVER KIOWA COUNTY TODAY. SNOW ACCUMULATIONS GENERALLY UNDER 2 INCHES WILL BE POSSIBLE OVER SECTIONS OF THE CENTRAL AND WESTERN MOUNTAINS AS WELL AS PIKES PEAK. WITH TEMPERATURES OVER PORTIONS OF NORTHERN EL PASO COUNTY EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S FROM LATER TONIGHT INTO EARLY TUESDAY MORNING...HAVE ISSUED A FREEZE WATCH FOR ZONE 84 FROM 08Z TO 15Z TUESDAY. FINALLY...ANTICIPATE THAT BOTH MAXIMUM AND MINIMUM TEMPERATURES TODAY AND TONIGHT WILL BE A FEW CATEGORIES COOLER THAN TEMPERATURES NOTED PREVIOUS 24 HOURS...I.E. FALLING BELOW EARLY MAY CLIMATOLOGICAL AVERAGES. LONG TERM... (TUESDAY THROUGH SUNDAY) ..ANOTHER ROUND OF LOW HUMIDITIES AND STRONG WINDS POSSIBLE TUESDAY ACROSS THE SAN LUIS VALLEY AND SOUTHERN PORTIONS OF THE SE PLAINS... ..POTENTIAL FOR SNOW ACROSS THE PIKES PEAK REGION AND CENTRAL MOUNTAINS TUESDAY NIGHT AND WEDNESDAY... MAIN FORECAST C51ENGES STILL REVOLVE AROUND TRACK OF THE NEXT UPPER LOW TUESDAY NIGHT THROUGH WEDNESDAY...AS 00Z NAM MAINTAINED ITS MORE SOUTHERN TRACK AS COMPARED TO GFS...SREF...AND ECMWF. HOWEVER 06Z NAM SEEMS TO HAVE COME IN BETTER AGREEMENT WITH MORE NORTHERN TRACK OF THE SYSTEM...BOOSTING CONFIDENCE SOME IN THIS SOLN. THUS CONSENSUS IS FOR CLOSED UPPER LOW OVER UT TUESDAY AFTN TO LIFT NORTHEASTWARD ACROSS WRN/NRN CO INTO SE WY BY MID DAY WED. WITH THIS MORE NRN TRACK...MODELS NOW FARTHER NORTH WITH THE SFC FRONT POSITION TUES AFTN...WITH SRN PORTIONS OF THE I-25 CORRIDOR AND SOUTHEAST PLAINS EXPECTED TO STAY IN THE WARM/DRY SECTOR TUESDAY AFTERNOON. HAVE INCREASED MAX TEMPS ACROSS THIS AREA. AS UPPER LOW APPROACHES TUESDAY AFTERNOON...SHOULD START TO SEE SHOWERS BREAK OUT ALONG THE CONTINENTAL DIVIDE AND PIKES PEAK REGION BY AFTERNOON. NAM EVEN HAS A RIBBON OF A FEW HUNDRED J/KG OF CAPE ALONG AND NORTH OF THE FRONTAL BOUNDARY EXTENDING FROM KCOS EASTWARD ACROSS NRN CROWLEY...KIOWA...BENT...AND PROWERS COUNTIES IN THE AFTN. DEW POINTS ARE ONLY IN THE 30S...SO NOT LOOKING FOR STRONG OR SEVERE THUNDERSTORMS...BUT DO PLAN TO THROW SOME THUNDER IN THE FCST TUES AFTN/EVENING. MEANWHILE...ACROSS THE SAN LUIS VALLEY...LOW LVL MOISTURE REMAINS LIMITED...AND MODELS PROG SFC DEW POINTS TO DROP INTO THE TEENS BY AFTN. THUS...ONE MORE DAY OF GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES HAS PROMPTED THE ISSUANCE OF ANOTHER FIRE WEATHER WATCH FOR TUES AFTN/EVENING. SNOW SHOULD START TO RAMP UP ACROSS THE NRN/CEN MTS TUES NIGHT/EARLY WED. WITH 06Z NAM NOW FARTHER NORTH WITH THE FRONTAL BOUNDARY...MODEL SOUNDINGS ARE MUCH WARMER...WITH KCOS STAYING ALL RAIN UNTIL 12Z WHEN A BRIEF SWITCH OVER TO SNOW WILL BE POSSIBLE. MODELS STILL PAINTING BEST UPSLOPE AND ISENTROPIC UPGLIDE JUST TO THE NORTH OF THE AREA...WITH 06Z NAM NOW ONLY PAINTING AROUND 2 TO 5 INCHES OF SNOW ACROSS TELLER AND NORTHERN EL PASO COUNTY TUES NIGHT INTO WED. HEAVIER SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ACROSS THE SPINE OF THE SAWATCH AND MOSQUITO RANGES WHERE NAM HAS 4 TO 8 INCHES. GFS IS STILL THE DRIER OF THE MODELS WITH ONLY UP TO 2 INCHES FOR BOTH AREAS. GIVEN THE TRENDS...HAVE TAPERED BACK SNOW ACCUMS IN LATEST SET OF GRIDS. WOULDNT BE SURPRISED IF LATER SHIFTS HOIST A WINTER WEATHER ADVISORY FOR TELLER AND NRN EL PASO COUNTY...AS WELL AS THE HIGHER PEAKS OF THE SAWATCH AND MOSQUITO RANGES. AS IT STANDS NOW...IT LOOKS LIKE THIS MAY BE A LOW END ADVISORY...BUT GIVEN THE POTENTIAL IMPACT AND THE LATE SEASON NATURE OF THE EVENT...IT MIGHT WARRANT A HEADLINE IF MODELS CONTINUE TO HOLD TO THIS TRACK. OF COURSE...ANY FARTHER NORTH WITH THE TRACK AND THIS MAY BE A NULL EVENT FOR SE CO. GIVEN THE MODEL TRENDS...HAVE BEGUN TO TAPER BACK POPS FOR SOUTHERN PORTIONS OF THE SOUTHEAST MOUNTAINS AND PLAINS. MODEL GUIDANCE FOR TEMPS ON WED EXHIBIT ABOUT 10-15 DEGREE SPREAD ACROSS THE PLAINS AS FRONT IS SLOWER TO MOVE THROUGH. HAVE GONE CLOSER TO THE MAV GUIDANCE AND BOOSTED MAX TEMPS ACROSS SRN AREAS. WEDNESDAY NIGHT COULD SEE A WIDESPREAD FREEZE ACROSS THE PLAINS BEHIND THE FRONT...DEPENDING ON THE AMOUNT OF CLOUD COVER. WILL HAVE TO WATCH THIS CLOSELY AS ITS GETTING LATER IN THE SEASON AND MAY CATCH SOME OFF GUARD. HAVE COOLED OFF MIN TEMPS WED NIGHT TO AROUND FREEZING FOR MUCH OF THE PLAINS. MODELS KEEP TROFFING ACROSS THE WRN U.S. THROUGH THE REMAINDER OF THE WEEK...WITH COOL AND UNSETTLED CONDITIONS CONTINUING. DAILY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS EASTERLY UPSLOPE FLOW KEEPS SOME LOW GRADE MOISTURE ACROSS THE PLAINS. LATEST GFS BRINGS A TROF ACROSS THE AREA ON SATURDAY WITH HIGHER DEW POINTS (40S AND LOWER 50S) FINALLY ADVECTING INTO EASTERN CO. THIS IS STILL A LONG WAY OUT...BUT MAY INDICATE AN UPTICK IN PCPN AS WE HEAD TOWARDS NEXT WEEKEND. -KT AVIATION... VFR CONDITIONS ARE EXPECTED AT THE KALS...KCOS AND KPUB TAF SITES TODAY. GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TODAY AT THE THREE TAF SITES. WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE. ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE...ESPECIALLY AT KCOS AND POSSIBLY KPUB. && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR COZ084. RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR COZ224. && 44/28
Hazardous weather outlook, May 10, 6:41 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 641 AM MDT MON MAY 10 2010 COZ058>089-093>099-111245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 641 AM MDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP AGAIN OVER THE SAN LUIS VALLEY FROM LATE THIS MORNING INTO THIS EVENING. WIND GUSTS TO 50 MPH AND HUMIDITIES LESS THAN 15 PERCENT ARE EXPECTED. THESE CONDITIONS...COMBINED WITH EXISTING DRY FUELS...HAVE THE POTENTIAL TO CREATE EXTREME FIRE BEHAVIOR SHOULD A FIRE GET STARTED. CAUTION SHOULD BE TAKEN TO AVOID FIRE STARTS. ISOLATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS TO AROUND 55 MPH...HAIL UP TO 3/4 INCH IN DIAMETER...HAZARDOUS CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF LOCALLY HEAVY RAINFALL ARE POSSIBLE OVER PORTIONS OF KIOWA AND POSSIBLY EL PASO COUNTY TODAY. IN ADDITION...AREAS OF LOW CLOUDS AND FOG WILL BE NOTED OVER SECTIONS OF KIOWA...PROWERS AND BACA COUNTIES THIS MORNING. OVER THE WESTERN AND CENTRAL MOUNTAINS AS WELL AS PIKES PEAK...SNOW SHOWERS ARE EXPECTED TO PRODUCE GENERALLY 2 INCHES OR LESS OF SNOW THROUGH SUNRISE TUESDAY. ALSO...A FREEZE WATCH IS IN EFFECT FOR NORTHERN EL PASO COUNTY TONIGHT FROM 2 AM MDT TUESDAY TO 9 AM MDT TUESDAY AS MINIMUM TEMPERATURES DROP INTO THE UPPER 20S AND LOWER 30S. THESE LOW TEMPERATURES WILL BE CAPABLE OF CAUSING DAMAGE TO TENDER VEGETATION. FINALLY...STRONG WINDS GUSTING BETWEEN 50 AND 55 MPH AT TIMES ARE ANTICIPATED TODAY OVER SOUTHERN COLORADO...WITH THE WINDS GRADUALLY TAPERING OFF TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY AND DRY CONDITIONS WILL BE POSSIBLE ACROSS THE SAN LUIS VALLEY AGAIN TUESDAY AFTERNOON AND EVENING. WIND GUSTS UP TO 40 MPH ALONG WITH LOW HUMIDITIES AND DRY CONDITIONS WILL LEAD TO THE POTENTIAL FOR HIGH FIRE DANGER TO RETURN TO THE SAN LUIS VALLEY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING...PARTICULARLY ACROSS NORTHERN AND WESTERN PORTIONS OF THE AREA. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING...WIND GUSTS UP TO 50 MPH...AND SMALL HAIL UP TO 1/2 INCH IN DIAMETER. ANOTHER STORM SYSTEM IS EXPECTED TO MOVE ACROSS NORTHERN AND CENTRAL PORTIONS OF COLORADO TUESDAY NIGHT AND WEDNESDAY BRINGING THE POTENTIAL FOR LIGHT TO MODERATE SNOWFALL ACCUMULATIONS ACROSS PORTIONS OF TELLER AND NORTHERN EL PASO COUNTIES...AS WELL AS THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES. THE EXACT STORM TRACK FOR THIS SYSTEM IS STILL SOMEWHAT UNCERTAIN...AND ANY CHANGES TO THIS ANTICIPATED PATH COULD LEAD TO MORE OR LESS SNOWFALL FOR THESE REGIONS. IF YOU HAVE TRAVEL PLANS ACROSS THE CENTRAL MOUNTAINS OR PIKES PEAK REGION...BE PREPARED FOR THE POSSIBILITY OF SEVERAL INCHES OF HEAVY WET SNOW...AND CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING THIS DEVELOPING STORM SYSTEM. COOL AND UNSETTLED WEATHER CONDITIONS WILL CONTINUE FOR WEDNESDAY NIGHT AND THURSDAY WITH THE POSSIBILITY OF FREEZING OR NEAR FREEZING TEMPERATURES ACROSS PORTIONS OF THE SOUTHEAST PLAINS WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. ISOLATED SHOWERS AND AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY FOR FRIDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY OVER PORTIONS OF KIOWA AND POSSIBLY EL PASO COUNTY. 77/31
In the hours before
Special weather statement, May 10, 2:19 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 219 PM MDT MON MAY 10 2010 COZ095-096-102045- EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY- 219 PM MDT MON MAY 10 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF CHIVINGTON...OR 33 MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BRANDON. TOWNER. SHERIDAN LAKE. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:20 AM MDT | Freeze Watch | PUB | El Paso | 11 hr |
| May 10, 4:28 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 10 hr |
| May 10, 3:31 PM MDT | Freeze Warning | PUB | El Paso | 16 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.